A 48-year old woman with metastatic breast cancer and extensive bone marrow infiltration was admitted with extreme lethargy, jaundice and deranged liver function tests. She had been started on anastrozole in May 2013 for bony metastases, detected on a bone scan. A CT scan performed at that time had shown no evidence of metastatic or nodal disease elsewhere. Over the subsequent 2 months, the patient had become progressively jaundiced. Outpatient abdominal ultrasound and CT liver had shown a fatty liver with no focal lesions. She was admitted in August 2013 with bilirubin 567, alkaline phosphatase 385, alanine aminotransferase 98, albumin 25 and international normalised ratio 1.9. The patient ultimately had a liver biopsy, which demonstrated features of drug-induced steatohepatitis, and anastrozole was found to have been the probable cause. This case explores the differentials of jaundice in a patient with cancer and describes a rare cause of drug-induced liver injury.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.